Oxycodone Overdose Symptoms
About Oxycodone: What Is Oxycodone?
Oxycodone is a pain-relieving prescription medication that is abused in Florida and in the United States as a whole. The medication can relieve pain, but also creates a euphoric “high” when a person takes it. As a result, the medication can be highly addictive and also subject to overdose. While ideally a person will not be addicted to oxycodone and other opioids, the truth is that there are many in Florida and beyond who are. For this reason, it is important that a person is aware of oxycodone overdose symptoms in case they need to recognize these symptoms in a loved one.
Oxycodone Overdose Symptoms
Sometimes a person will either intentionally or unintentionally overdose on oxycodone. When this occurs, they will experience symptoms associated with taking too much of the substance. There are several changes in a person’s body and behavior that can signal oxycodone overdose.
- Eyes: The pupils will be small, almost pinpoint.
- Stomach: A person may complain of constipation, nausea, stomach pain, and/or begin vomiting.
- Heart and blood vessels: A person’s blood pressure will be low, which a person can tell because they will have a weak pulse. A person can feel the pulse by putting their index and middle fingers on the inside of the wrist on the thumb side.
- Brain: The person will not respond to commands, they will seem very drowsy and/or can’t be woken, even by shaking. A person may even have a seizure due to the effects of oxycodone overdose symptoms on the nervous system.
- Breathing: A person will be breathing slowly or not at all. Their breathing will be very shallow.
- Skin: A person’s lips and fingernails may turn blue. This is a very serious sign that a person is not getting enough oxygen.
If a person has any or all of these symptoms, their loved ones should call 911 immediately.
Oxycodone Overdose Timeline
There is no definitive amount of oxycodone on a pain pill overdose timeline that a person can overdose on because each person is different in terms of how much they take and their overall health. Therefore, it is important that a person should only take the directed amount of oxycodone or seek help if they abuse it.
Earlier symptoms on an oxycodone overdose timeline include nausea, drowsiness, or slowed respiration. Normally, a person should breathe about 16 to 20 times a minute. If they are breathing less than ten times a minute, this can be a very concerning sign.
Later symptoms of a pain pill overdose timeline are that a person is unresponsive and/or turning blue. These signal a very significant lack of oxygen to the brain and body. This is a medical emergency. Medical personnel have life-saving medications available, including the medication naloxone (Narcan). This medicine treats oxycodone overdose symptoms by reversing the effects of opiates in the body. Getting this medication and other treatments in time can mean life or death for some people.
Help for Oxycodone Addiction
An oxycodone overdose shouldn’t have to happen. If a person is struggling with oxycodone addiction or addiction to other opiates or substances of abuse, they should seek treatment at a drug rehabilitation facility. There, a person can get help for dealing with withdrawal symptoms as well as overcoming their addiction long-term. A person shouldn’t have to become a statistic due to not getting help soon enough on a pain pill overdose timeline.
For more information and programs to help a person going through an addiction to oxycodone, please call (877) 855-3470.
If you or a loved one needs help with abuse and/or treatment, please call the WhiteSands Treatment at (877) 855-3470. Our addiction specialists can assess your recovery needs and help you get the addiction treatment that provides the best chance for your long-term recovery.